Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 19, NWS Nashville, TN

April 5, 2003Cheatham County, Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2003, 12:25 AM CST for Cheatham County, Dickson County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2003, 12:25 AM CST (06:25 UTC)
Expired
Apr 5, 2003, 1:30 AM CST
In force
65 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cheatham County, TN, Dickson County, TN

The radar

The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2003-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2003-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WUUS54 KOHX 050625
SVRBNA
TNC021-043-050730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1224 AM CST SAT APR 5 2003

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEATHAM COUNTY IN TENNESSEE
  DICKSON COUNTY IN TENNESSEE

* UNTIL 130 AM CST

* AT 1212 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF WHITE BLUFF...OR 6 MILES
  SOUTHEAST OF DICKSON...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSTON SPRINGS AROUND 1230 AM CST
  PEGRAM AROUND 1235 AM CST

&&

LAT...LON 3611 8733 3600 8728 3610 8689 3622 8689

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 8:20 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 4, 8:20 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CST FRI APR 4 2003

UPDATED ZONE PACKAGE FOR SVR WATCH IN NORTHWEST COUNTIES. MESOETA
INSTABILITY AND SHEAR PARAMETERS APPEAR ADEQUATE FOR ISOLATED SEVERE.
NOT MUCH ROTATION IN THE SHEAR PROFILE SO TORNADOES WOULD NOT BE
EXPECTED. CURRENT MOVEMENT OF LEADING EDGE OF PRECIP WOULD ENTER
STEWART COUNTY BY 04Z AND DAVIDSON COUNTY BY 06Z AND CUMBERLAND
COUNTY BY 09Z.

ASSOCIATED LOW PRESSURE CENTER IS LOCATED IN INDIANA MOVING EAST
NORTHEASTWARD. THE COLD FRONT STRETCHES SOUTHWESTWARD TO THE
MISSOURI BOOTHEEL AND THEN INTO THE DALLAS-FORT WORTH AREA.
SURFACE RIDGE IN CANADA IS BEGINNING TO NOSE SOUTHWARD THROUGH THE
CENTRAL PLAINS IN BEHIND THE LOW.

NO OTHER CHANGES TO THE FORECAST.

.BNA...NONE.

JLM
Hazardous weather outlook, Apr 4, 9:30 AM CST, 14 hours 55 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-042300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CST FRI APR 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

LATE THIS EVENING A COLD FRONT WILL ENTER WESTERN MIDDLE TENNESSEE.
THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL OVER NORTHWEST MIDDLE TENNESSEE...WITH A SLIGHT
RISK ELSEWHERE. THE BEST TIME FOR SEVERE WEATHER IN MIDDLE TENNESSEE
WILL EXIST FROM 8 PM THROUGH 6 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE EARLY MONDAY.
ALONG AND AHEAD OF THIS FRONT THERE WILL BE A SLIGHT RISK OF
SEVERE THUNDERSTORMS SUNDAY NIGHT AND EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...
TONIGHT...ACTIVATION OF SPOTTER GROUPS...HAM RADIO OPERATORS AND
EMERGENCY MANAGERS MAY BE NEEDED.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:29 AM CSTSevere Thunderstorm WarningOHXVan Buren, Warren31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.